Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Feeling burning sensation in upper chest after swallowing an advil liquid gel without water. Concerned

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 1945 Questions
Question
I swallowed an advil liquid gel without water, which I never do - and now I feel a burning sensation in my upper chest. Nothing too extreme but I don't know if maybe I'm being paranoid after reading of ill effects about swallowing pills without water. I didn't have water for almost an hour or more after swallowing the pill. will this go away? Is it possible to have gotten stuck in my esophagus? Does the fact that it's a liquid gel mean it hopefully dissolves?
Posted Wed, 14 Nov 2012 in Medicines and Side Effects
 
 
Answered by Dr. Ram Choudhary 2 hours later
Hi,
Thanks for writing in to Healthcare Magic!
The active ingredient in Advil is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer and can be ulcerogenic if taken on empty stomach.
Preferably it should be taken after you eat something and should use water to flush it down the esophagus.
The gel has remained partly smeared on esophagus and has produced irritation that is why you are feeling the trouble. Eat something like a banana or bread-milk and take liberal fluids.
It would resolve soon, but you should be aware in future about this.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions